SISTEMAS MEDICOS ALARIS, S.A. DE C.V. PCEA ASV YELLOW MICROBORE; INTRAVASCULAR ADMINISTRATION SET
Back to Search Results |
| Model Number |
30893-07 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
Event or Problem Description
It was reported that 2 pcea asv yellow microbore leaked during use.The following was reported by the initial reporter: "it was reported that epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Verbatim: hi xxx, i need to enter a product defect complaint with you.I have received 4 midas reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days (see email below with details from pharmacy).I have the products to send back for review in my office.Product is carefusion item 3089307 ¿ sounds like is coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639.Here are the occurrences: midas event, event date, event comments, (b)(4), (b)(6) 2020, epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).(b)(4), (b)(6) 2020, epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Leaking visible from the tubing attached to syringe, not bifuse or actual epidural.Site of leaking marked on tubing and sent to xxxx for evaluation.Pain team called.This tubing was also changed on night shift (b)(6) due to leaking as well.Tubing removed since pca was not being used at this time.(b)(4), (b)(6) 2020, epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.(b)(4), (b)(6) 2020, pt.Arrived from or with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by or pharmacist xxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as or pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md widing made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.".
Event or Problem Description
It was reported that 2 pcea asv yellow microbore leaked during use.The following was reported by the initial reporter: "it was reported that epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Verbatim: hi xxx, i need to enter a product defect complaint with you.I have received 4 midas reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days (see email below with details from pharmacy).I have the products to send back for review in my office.Product is carefusion item 3089307 ¿ sounds like is coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639.Here are the occurrences: midas event: event date: event comments: (b)(4), (b)(6) 2020, epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).(b)(4), (b)(6) 2020, epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Leaking visible from the tubing attached to syringe, not bifuse or actual epidural.Site of leaking marked on tubing and sent to xxxx for evaluation.Pain team called.This tubing was also changed on night shift (b)(6) due to leaking as well.Tubing removed since pca was not being used at this time.(b)(4), (b)(6) 2020, epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.(b)(4), (b)(6) 2020, pt.Arrived from or with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by or pharmacist xxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as or pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md widing made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.".
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-11-24.H6: investigation summary.A device history record review for model 30893-07 lot number 19025228 was performed.The search showed that a total of 6,003 units in 1 lot number was built on 06feb2019.There was a quality notification - 200303047 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea".A device history record review for model 30893-07 lot number 18126639 was performed.The search showed that a total of 3,003 units in 1 lot number was built on 26dec2018.There was a quality notification - 200306782 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea" customer reported leakage from the set, and returned the affected sample.There was a note on tape displaying the leak.The set was tested in a submerged air pressure leak test, but no bubbles were observed.Without a failure or observed leak, the complaint cannot be verified.It is possible the luer was inadvertently loosened, and other than that the connection held tight.A trend for the yellow tubing leak issue has been identified for this product line.The appropriate personnel have been notified of this complaint.We have funded a project to examine how to further increase the robustness of the yellow tubing device and prevent future occurrences of this type.As part of the action plan, changes to the sterilization process are being implemented.Capa 1446740 has been initiated.H3 other text : see h.10.